Alert archive / Montana / Red Flag Warnings in 2008

Red Flag Warning 6, NWS Great Falls, MT

July 29, 200817 counties in Montana

NWS Great Falls, MT issued this red flag warning at Jul 29, 2008, 2:08 PM MDT for 17 counties in Montana. It took effect at Jul 30, 2008, 4:09 AM MDT. It was in force for 17 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 29, 2008, 2:08 PM MDT (20:08 UTC)
In effect from
Jul 30, 2008, 4:09 AM MDT
Expired
Jul 30, 2008, 9:00 PM MDT
In force
17 hr
Issued by
NWS Great Falls, MT

Counties Blaine County, MT, Broadwater County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Gallatin County, MT, Glacier County, MT, Hill County, MT, Jefferson County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Liberty County, MT, Meagher County, MT, Phillips County, MT, Pondera County, MT, Teton County, MT, Toole County, MT

The radar

The Great Falls radar (KTFX), 33 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 30, 9:40 AM MDTNON-TSTM WND GST 59N Browning, MTBROWNING RAWS, WIND DIRECTION 130 DEGREES
Jul 30, 11:15 AM MDTNON-TSTM WND GST 638 Se East Glacier Park, MTDEEP CREEK BFA RAWS, SUSTAINED WINDS 280 DEGREES AT 46 MPH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 8.1 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2008-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2008-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2786 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KTFX 292008
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
208 PM MDT TUE JUL 29 2008

MTZ112-301100-
/O.UPG.KTFX.FW.A.0004.080730T1800Z-080731T0300Z/
/O.NEW.KTFX.FW.W.0006.080730T1800Z-080731T0300Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-
208 PM MDT TUE JUL 29 2008

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY FOR
GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES FOR THE NORTHERN
ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS (FIRE ZONE 112)...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

SUSTAINED WESTERLY WINDS AT 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE
EXPECTED WEDNESDAY AFTERNOON AND EVENING. RELATIVE HUMIDITIES WILL
FALL TO THE 15 TO 20 PERCENT RANGE OVER THE PLAINS WEDNESDAY
AFTERNOON AS WELL. THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE
HUMIDITIES WILL RESULT IN DANGEROUS FIRE CONDITIONS. CONDITIONS
WILL IMPROVE AFTER DARK ON WEDNESDAY AS WIND SPEEDS DECREASE...AND
RELATIVE HUMIDITIES RISE.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$

MTZ113-301100-
/O.NEW.KTFX.FW.W.0006.080730T1800Z-080731T0300Z/
HILL AND BLAINE COUNTIES-
208 PM MDT TUE JUL 29 2008

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY FOR
GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES FOR PORTIONS OF NORTH
CENTRAL MONTANA (FIRE ZONE 113)...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY. 

SUSTAINED WESTERLY WINDS AT 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE
EXPECTED WEDNESDAY AFTERNOON AND EVENING. RELATIVE HUMIDITIES WILL
FALL TO THE 15 TO 20 PERCENT RANGE OVER THE PLAINS WEDNESDAY
AFTERNOON AS WELL. THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE
HUMIDITIES WILL RESULT IN DANGEROUS FIRE CONDITIONS. CONDITIONS
WILL IMPROVE AFTER DARK ON WEDNESDAY AS WIND SPEEDS DECREASE...AND
RELATIVE HUMIDITIES RISE.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$

A COHEN
4 follow-up statements
000 
WWUS85 KTFX 301009
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
409 AM MDT WED JUL 30 2008

MTZ114-115-117-301800-
/O.EXA.KTFX.FW.W.0006.080730T1800Z-080731T0300Z/
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
409 AM MDT WED JUL 30 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR PORTIONS OF NORTH CENTRAL MONTANA FOR LOW HUMIDITIES
AND STRONG WINDS...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR PORTIONS OF NORTH CENTRAL MONTANA FOR LOW HUMIDITIES
AND STRONG WINDS.

SUSTAINED WESTERLY WINDS AT 25 TO 35 MPH...WITH GUSTS NEAR 50 MPH
ARE EXPECTED THIS AFTERNOON AND EVENING. RELATIVE HUMIDITIES WILL
FALL TO AROUND 15 PERCENT AS WELL. THE COMBINATION OF STRONG WINDS
AND LOW RELATIVE HUMIDITIES WILL RESULT IN DANGEROUS FIRE
CONDITIONS. CONDITIONS WILL IMPROVE AFTER DARK TONIGHT AS WIND
SPEEDS DECREASE...AND RELATIVE HUMIDITIES RISE.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$

MTZ112-113-301800-
/O.CON.KTFX.FW.W.0006.080730T1800Z-080731T0300Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-HILL AND BLAINE COUNTIES-
409 AM MDT WED JUL 30 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR PORTIONS OF NORTH CENTRAL MONTANA FOR LOW
HUMIDITIES AND STRONG WINDS...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR PORTIONS OF NORTH CENTRAL MONTANA FOR LOW
HUMIDITIES AND STRONG WINDS.

SUSTAINED WESTERLY WINDS AT 25 TO 35 MPH...WITH GUSTS NEAR 50 MPH
ARE EXPECTED THIS AFTERNOON AND EVENING. RELATIVE HUMIDITIES WILL
FALL TO AROUND 15 PERCENT AS WELL. THE COMBINATION OF STRONG WINDS
AND LOW RELATIVE HUMIDITIES WILL RESULT IN DANGEROUS FIRE
CONDITIONS. CONDITIONS WILL IMPROVE AFTER DARK TONIGHT AS WIND
SPEEDS DECREASE...AND RELATIVE HUMIDITIES RISE.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KTFX 301609
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
1009 AM MDT WED JUL 30 2008

MTZ118-310015-
/O.EXA.KTFX.FW.W.0006.080730T1800Z-080731T0300Z/
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
1009 AM MDT WED JUL 30 2008

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR PORTIONS OF SOUTHWEST MONTANA FOR LOW HUMIDITIES AND GUSTY 
WINDS...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
PORTIONS OF SOUTHWEST MONTANA FOR LOW HUMIDITIES AND GUSTY WINDS.

SUSTAINED WESTERLY WINDS AT 15 TO 25 MPH...WITH GUSTS TO 35 MPH ARE
EXPECTED THIS AFTERNOON AND EVENING. RELATIVE HUMIDITIES WILL FALL
TO BETWEEN 10 AND 20 PERCENT DURING THE AFTERNOON. THE COMBINATION
OF GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN
DANGEROUS FIRE CONDITIONS. CONDITIONS WILL IMPROVE AFTER DARK
TONIGHT AS WIND SPEEDS DECREASE...AND RELATIVE HUMIDITIES RISE.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$

MTZ112>115-117-310015-
/O.CON.KTFX.FW.W.0006.080730T1800Z-080731T0300Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-HILL AND BLAINE COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
1009 AM MDT WED JUL 30 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR PORTIONS OF NORTH CENTRAL MONTANA FOR LOW HUMIDITIES
AND STRONG WINDS...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS 
EVENING FOR PORTIONS OF NORTH CENTRAL MONTANA FOR LOW HUMIDITIES
AND STRONG WINDS.

SUSTAINED WESTERLY WINDS AT 25 TO 35 MPH...WITH GUSTS NEAR 50 MPH
ARE EXPECTED THIS AFTERNOON AND EVENING. RELATIVE HUMIDITIES WILL
FALL TO BETWEEN 10 AND 20 PERCENT DURING THE AFTERNOON. THE
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
RESULT IN DANGEROUS FIRE CONDITIONS. CONDITIONS WILL IMPROVE AFTER
DARK TONIGHT AS WIND SPEEDS DECREASE...AND RELATIVE HUMIDITIES
RISE.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KTFX 302106
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
306 PM MDT WED JUL 30 2008

MTZ112>115-117-118-310300-
/O.CON.KTFX.FW.W.0006.000000T0000Z-080731T0300Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-HILL AND BLAINE COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
306 PM MDT WED JUL 30 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR PORTIONS OF NORTH CENTRAL AND SOUTHWEST MONTANA
FOR LOW RELATIVE HUMIDITIES AND STRONG WINDS...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR PORTIONS OF NORTH CENTRAL AND SOUTHWEST MONTANA FOR LOW
RELATIVE HUMIDITIES AND STRONG WINDS.

ACROSS NORTH CENTRAL MONTANA...SUSTAINED WESTERLY WINDS OF 25 TO
35 MPH...WITH GUSTS TO 50 MPH ARE EXPECTED TO CONTINUE INTO THIS
EVENING. HOWEVER...IN SOUTHWEST MONTANA...WINDS WILL NOT BE QUITE
AS STRONG. SUSTAINED WINDS THERE WILL BE 15 TO 25 MPH...WITH GUSTS
GENERALLY REACHING 35 MPH. RELATIVE HUMIDITIES THROUGHOUT THE
AREA WILL FALL TO BETWEEN 10 AND 20 PERCENT THIS AFTERNOON. THE
COMBINATION OF STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL
RESULT IN DANGEROUS FIRE CONDITIONS ACROSS PORTIONS OF NORTH
CENTRAL AND SOUTHWEST MONTANA. CONDITIONS WILL IMPROVE AFTER DARK
TONIGHT AS WIND SPEEDS DECREASE...AND RELATIVE HUMIDITIES RISE.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KTFX 310259
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
859 PM MDT WED JUL 30 2008

MTZ112>115-117-118-310400-
/O.EXP.KTFX.FW.W.0006.000000T0000Z-080731T0300Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-HILL AND BLAINE COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
859 PM MDT WED JUL 30 2008

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
PORTIONS OF NORTH CENTRAL...CENTRAL...AND SOUTHWEST MONTANA...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
PORTIONS OF NORTH CENTRAL...CENTRAL...AND SOUTHWEST MONTANA. 

RELATIVE HUMIDITIES WILL CONTINUE RISING OVERNIGHT...WHILE SURFACE 
WIND SPEEDS CONTINUE DECREASING. THUS...THE RED FLAG WARNING WILL
EXPIRE AT 9 PM MDT THIS EVENING FOR PORTIONS OF NORTH CENTRAL...
CENTRAL...AND SOUTHWEST MONTANA.

$$

AC

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Jul 29, 11:15 AM MDT, 2 hours 53 minutes earlier.

Area forecast discussion, Jul 29, 11:15 AM MDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GREAT FALLS MT
1115 AM MDT TUE JUL 29 2008

UPDATED AVIATION DISCUSSION

.DISCUSSION...
CLEAR SKIES WERE OVER THE FORECAST AREA AS OF MID-MORNING BUT THERE
WAS AN AREA OF HIGHER LEVEL MOISTURE UPSTREAM OF MONTANA. THIS
MOISTURE WILL MOVE INTO SW MONTANA THIS AFTERNOON. THIS MOISTURE
ALONG WITH THE ASSOCIATED WEAK WEATHER DISTURBANCE WILL MOVE
NORTHEAST THROUGH THE FORECAST AREA THIS EVENING AND SHORTLY AFTER
MIDNIGHT. THE CHANCE OF PRECIPITATION FORECAST WITH THIS LOOKS
PRETTY GOOD. THERE DOES NOT APPEAR TO BE A WHOLE LOT OF MOISTURE
AND INSTABILITY WITH THE SYSTEM SO WILL DROP THE MENTION OF SEVERE
THUNDERSTORMS. STILL CERTAINLY CAN NOT RULE OUT GUSTY WINDS WITH
THE THUNDERSTORMS AS WELL AS POSSIBLY SMALL HAIL SO WILL HAVE THAT
IN THE FORECAST OF THUNDERSTORMS. BLANK

&&

.AVIATION...
UPDATED 1715Z.
A PACIFIC STORM SYSTEM WILL AFFECT THE REGION THROUGH WEDNESDAY.
ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF A COLD FRONT
LATE THIS AFTERNOON OVER SOUTHWEST MONTANA...AND MOVE NORTHEASTWARD
ACROSS CENTRAL MONTANA THROUGH 09Z WEDNESDAY. A COLD FRONT WILL MOVE
ACROSS NORTH CENTRAL...CENTRAL...AND SOUTHWEST MONTANA FROM WEST TO
EAST BETWEEN 03Z AND 08Z WEDNESDAY...WITH WESTERLY WINDS EXPECTED
BEHIND THE FRONT. THUNDERSTORMS MAY CONTAIN WIND GUSTS OVER 40
KTS...AND POSSIBLY SMALL HAIL. MVFR CEILINGS AND VISIBILITIES ARE
EXPECTED AROUND THUNDERSTORMS. KGTF...KHLN...AND KLWT TERMINALS HAVE
THE GREATEST CHANCE OF RECEIVING THUNDERSTORMS LATE THIS AFTERNOON
AND EVENING. OUTSIDE OF THUNDERSTORMS...MAINLY VFR CONDITIONS ARE
EXPECTED ACROSS NORTH CENTRAL...CENTRAL...AND SOUTHWEST MONTANA
THROUGH 18Z WEDNESDAY. STRONG WESTERLY SURFACE WINDS WILL DEVELOP BY
LATE WEDNESDAY MORNING OVER NORTH CENTRAL MONTANA...WITH GUSTS TO 25
KTS BY 18Z WEDNESDAY AT KCTB AND KHVR. ACOHEN

&&

.FIRE WEATHER...
FIRE WEATHER CONDITIONS ARE FORECAST TO DETERIORATE THROUGH THE
REMAINDER OF THIS WEEK. AFTERNOON RELATIVE HUMIDITIES WILL LOWER
TO THE 15 TO 25 PERCENT RANGE EACH AFTERNOON...WITH GUSTY WINDS
EXPECTED EACH AFTERNOON AND EVENING...ESPECIALLY OVER NORTH
CENTRAL MONTANA. A COLD FRONT WILL MOVE ACROSS THE REGION LATE
TONIGHT...WITH ISOLATED THUNDERSTORMS EXPECTED THIS AFTERNOON
AND TONIGHT. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY
AND ERRATIC SURFACE WINDS. WINDS WILL BE PARTICULARLY GUSTY ON
WEDNESDAY AFTERNOON FOLLOWING THE TUESDAY NIGHT COLD FRONT.
CONSEQUENTLY...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR FIRE
WEATHER ZONE 112 FOR WEDNESDAY AFTERNOON AND EVENING. ZUMPFE

&&

.PREV DISCUSSION...
/ISSUED 600 AM MDT TUE JUL 29 2008/

TODAY THROUGH THURSDAY...AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL
BE THE MAIN WEATHER FEATURE PRESENT DURING THE FIRST HALF OF TODAY.
TEMPERATURES WILL RAPIDLY WARM ABOVE THE SEASONAL AVERAGE THIS
AFTERNOON. A PACIFIC JET STREAK AND UPPER LEVEL TROUGH IS
ANTICIPATED TO MOVE INTO THE REGION FROM WEST BY LATE THIS
EVENING...WITH THUNDERSTORM ACTIVITY INCREASING RAPIDLY NEAR SUNSET.
THERE IS A SLIGHT RISK THAT SOME OF THE STORMS DEVELOPING BETWEEN
THIS AFTERNOON AND TONIGHT WILL BECOME SEVERE...PRODUCING HAIL
GREATER THAN THE SIZE OF PENNIES AND WIND GUSTS IN EXCESS OF 60 MPH.
BY EARLY WEDNESDAY...A SURFACE COLD FRONT WILL PASS THROUGH THE
FORECAST AREA...FOLLOWED BY STRENGTHENING WESTERLY BREEZES ACROSS
CENTRAL MONTANA. THE ROCKY MOUNTAIN FRONT APPEARS TO BE MOST FAVORED
FOR WIND GUSTS TO 50 MPH FOR AT TIME DURING WEDNESDAY AFTERNOON AND
EVENING...ESPECIALLY NEAR MOUNTAIN PASSES WITHIN GLACIER PARK.
FIRE WEATHER HIGHLIGHTS HAVE BEEN ISSUED FOR WEDNESDAY...PLEASE
SEE FIRE WEATHER SECTION OF THIS DISCUSSION FOR DETAILS.
TEMPERATURES WILL LIKELY BE SEASONAL WEDNESDAY AND THURSDAY IN THE
PRESENCE OF WEST TO EAST FLOW ALOFT. SURFACE WINDS WILL DECREASE
IN STRENGTH DURING THURSDAY AS THE PACIFIC JET LIFTS NORTH INTO
CANADA. ZUMPFE

THURSDAY NIGHT THROUGH SUNDAY NIGHT...A RATHER QUIET AND SEASONABLE
WEATHER PATTERN IS EXPECTED OVER THE REGION FOR NEXT WEEKEND. A WEAK
UPPER LEVEL TROF WILL MOVE EASTWARD THROUGH THE REGION THURSDAY
NIGHT INTO FRIDAY MORNING...BUT WITH DOWNSLOPE WINDS...LITTLE TO NO
PRECIP IS EXPECTED. SLIGHTLY COOLER AIR WILL MOVE INTO THE AREA FOR
FRIDAY AND SATURDAY...BUT OVERALL...TEMPERATURES WILL BE NEAR NORMAL
FROM FRIDAY THROUGH SUNDAY. BY SUNDAY NIGHT...AN UPPER LEVEL RIDGE
WILL BE BUILDING OVER THE PACIFIC NORTHWEST...ALLOWING FOR SLIGHTLY
WARMER AIR TO RESIDE OVER THE REGION FOR MONDAY AFTERNOON.
ADDITIONALLY...THE AIRMASS WILL BECOME UNSTABLE BY THE AFTERNOON
HOURS ON MONDAY...FOR A FEW ISOLATED THUNDERSTORMS. BRUSDA

MONDAY AND TUESDAY...MODELS CONTINUE TO HAVER A LONG WAVE UPPER
LEVEL RIDGE OVER THE WESTERN U.S. HOWEVER...MODELS DO DIFFER WITH
THE POSITIONING OF THE UPPER LEVEL TROUGHS IN A WEST TO SOUTHWEST
FLOW ALOFT. THUS...WILL GO WITH WARMER THAN SEASONAL AVERAGE
TEMPERATURES WITH A SLIGHT CHANCE OF THUNDERSTORMS...MAINLY
OVER THE MOUNTAINS DURING THE FORECAST PERIOD. WILLIAMSON DC

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  92  56  84  50 /  10  20  10  10
CTB  84  50  77  44 /  10  20  10  10
HLN  93  57  88  53 /  10  20  10  10
BZN  94  52  88  47 /  20  20  10  10
WEY  80  47  84  43 /  20  20  10  10
DLN  87  50  85  48 /  20  20  10  10
HVR  91  57  86  49 /  10  20  10  10
LWT  88  54  85  46 /  10  30  10  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR MTZ112.

&&

SHORT TERM...BLANK
LONG TERM...COHEN
AVIATION...COHEN

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 29, 9:38 AM MDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GREAT FALLS MT
938 AM MDT TUE JUL 29 2008

MTZ008-011>015-047>055-301230-
BEAVERHEAD-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
938 AM MDT TUE JUL 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND
CONTINUE THROUGH TONIGHT...AS AN UPPER LEVEL DISTURBANCE AND COLD
FRONT MOVE ACROSS THE REGION. THE PRIMARY THREAT WITH THE STORMS
WILL BE GUSTY WINDS...WITH SMALL HAIL A SECONDARY THREAT. AN
ISOLATED SEVERE THUNDERSTORM...CAPABLE OF PRODUCING WIND GUSTS
OVER 60 MPH AND LARGE HAIL...WILL BE POSSIBLE ALONG AND SOUTH OF
A LINE FROM HELENA...TO GREAT FALLS...TO LEWISTOWN. THE THREAT FOR
SEVERE WEATHER WILL END AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AFTERNOON AND
EVENING...SOME OF WHICH MAY PRODUCE GUSTY WINDS AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ009-010-044>046-301230-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-LIBERTY-
EASTERN PONDERA-
938 AM MDT TUE JUL 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS
AFTERNOON AND CONTINUE THROUGH TONIGHT...AS AN UPPER LEVEL
DISTURBANCE AND COLD FRONT MOVE ACROSS THE REGION. THE PRIMARY
THREAT WITH THE STORMS WILL BE GUSTY WINDS...WITH SMALL HAIL A
SECONDARY THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GUSTY WESTERLY WINDS AND LOW RELATIVE HUMIDITIES ARE EXPECTED ON
WEDNESDAY. A FIRE WEATHER WATCH IS IN EFFECT FOR WEDNESDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

A COHEN

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 4:27 AM MDTFire Weather WatchTFXGlacier, Liberty, Pondera, Toole10 hr

Nearby

Red Flag Warnings in Montana, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.